manuscripta mathematica

, Volume 7, Issue 2, pp 125–140 | Cite as

Algebraic De Rham cohomology

  • Robin Hartshorne


We announce the development of a theory of algebraic De Rham cohomology and homology for arbitrary schemes over a field of characteristic zero. Over the complex numbers, this theory is equivalent to singular cohomology. Applications include generalizations of theorems of Lefschetz and Barth on the cohomology of projective varieties.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    ANDREOTTI, A., and FRANKEL, T.: The Lefschetz theorem on hyperplane sections. Ann. Math. 69, 713–717 (1959).Google Scholar
  2. [2]
    ANDREOTTI, A., and GRAUERT, H.: Théorèmes de finitude pour la cohomologie des espaces complexes. Bull. Soc. Math. France 90, 193–259 (1962).Google Scholar
  3. [3]
    ATIYAH, M., and HODGE, W. V. D.: Integrals of the second kind on an algebraic variety. Ann. Math. 62, 56–91 (1955).Google Scholar
  4. [4]
    BARTH, W.: Transplanting cohomology classes in complex-projective space. Amer. J. Math. 92, 951–967 (1970).Google Scholar
  5. [5]
    BOREL, A., and MOORE, J.: Homology theory for locally compact spaces. Mich. Math. J. 7, 137–159 (1960).Google Scholar
  6. [6]
    BOTT, R.: On a theorem of Lefschetz. Mich. Math. J. 6, 211–216 (1959).Google Scholar
  7. [7]
    CHEVALLEY, C.: Anneaux de Chow et applications. Séminaire Chevalley: Paris 1958.Google Scholar
  8. [8]
    GROTHENDIECK, A.: On the De Rham cohomology of algebraic varieties. Publ. Math. I.H.E.S. 29, 95–103 (1966).Google Scholar
  9. [9]
    HARTSHORNE, R.: Ample vector bundles. Publ. Math. I. H. E. S. 29, 63–94 (1966).Google Scholar
  10. [10]
    HARTSHORNE, R.: Residues and duality. Springer Lecture Notes 20 (1966).Google Scholar
  11. [11]
    : Cohomological dimension of algebraic varieties. Ann. Math. 88, 403–450 (1968).Google Scholar
  12. [12]
    HARTSHORNE, R.: Ample subvarieties of algebraic varieties. Springer Lecture Notes 156 (1970).Google Scholar
  13. [13]
    : Cohomology of non-complete algebraic varieties. Compos. Math. 23, 257–264 (1971).Google Scholar
  14. [14]
    HIRONAKA, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. Ann. Math. 79, 109–326 (1964).Google Scholar
  15. [15]
    LÊ DŨNG TRANG: Singularités isolées des intersections complètes. Séminaire Weishu Shih, I.H.E.S. (1969–70).Google Scholar
  16. [16]
    LIEBERMAN, D., and HERRERA, M.: Duality and the De Rham cohomology of infinitesimal neighborhoods. Invent. Math. 13, 97–124 (1971).Google Scholar
  17. [17]
    MILNOR, J.: Singular points of complex hypersurfaces. Ann. Math. Studies 61: Princeton 1968.Google Scholar
  18. [18]
    OGUS, A.: Local cohomological dimensions of algebraic varieties, to appear.Google Scholar
  19. [19]
    SERRE, J.-P.: Géométrie algébrique et géométrie analytique. Ann. Inst. Fourier 6, 1–42 (1955–56).Google Scholar
  20. [20]
    ZARISKI, O.: Some open questions in the theory of singularities. Bull. A.M.S. 77, 481–491 (1971).Google Scholar

Copyright information

© Springer-Verlag 1972

Authors and Affiliations

  • Robin Hartshorne
    • 1
  1. 1.Mathematics DepartmentHarvard UniversityCambridge

Personalised recommendations